Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DT578

Accutane impair driving ability?

Recommended Posts

Hey guys........... Well, I'm about 76 days into accutane. I would like to say that its working like a charm biggrin.gif . However, I knew that accutane will bring me trouble, and it has.

PRO

My acne is clearer now, an amazing drug for MAJOR acne removal.

CON

I lost 20 lbs (male)

Harder time sleeping

Initially, my shoulder joint popped from socket (its fine now); could hear more bone cracks (bones more fragile)

Not to sound feminine, but I'm having more negative emotions. (nothing near depression)

But my original question is if accutane impairs driving ability (especially at night). When driving at night, my eyes begin to be more light sensitive. When a car on a different lane passes by with its highbeams, all I see is the highbeam light. Ive also had more trouble coordinating the car (nothing near anything that will danger the other drivers).

Is this all associated with Accutane?

Share this post


Link to post
Share on other sites

Hey the bone thing sounds serious, did you even tell it to your derm?

Did he refill your prescription even after hearing it ?

All other side effects sound possible and not that serious . But then maybe they are due to other external reasons.

The eyes effect is DEFINITELY accutane related. Unless you absolutely must why do not you consider other alternatives, like taking the bus, carpooling, riding with your friends/family , anything else.

I am also prepared for that, some quotes I read in a derm archive (which I posted here sometime ago) were "sight of a 16 year old can become like a 45 year old" and that "the effect usually kicks in by the 3rd month".

It is easier said than done sad.gif I know, but the night driving can be defly minimized if you try hard enough, I am sure...

Share this post


Link to post
Share on other sites

Your night vision can definitely be negatively effected by accutane. I've heard reports of people just being unable to see at night because their eyes could not adjust. Something to do with Vitamin A being needed for night vision, and accutane being a VA derivative.

The emotions, I think you mean you feel 'sad' right? If so this is possibly attributable to accutane, however the jury is still out as to whether accutane causes depression. I've read a few theories on how it can affect various parts of the brain, and I'm pretty sure one of the effects of Vitamin A overdose is depression so it's not something to rule out.

Share this post


Link to post
Share on other sites
Guest Craigems

Yeh, i was getting worried about the same thing my derm said this side effect usually happens towards the end of your accutane treatment or on a very high dosage. In my case it was dry eyes affecting my vision, but at one stage i was very scared my vision was going but yeh i started putting drops in my eyes and its all sweet now. Yeh sleeping ... i WAS having trouble but now i'm sleeping like a rock i dont know whats the deal with that lol very strange.

With that whole feeling a little down .. I have a psychological thing that can help with that. When you wake up in the morning ... play a song which is really inspiring like i dunno "Eternal Flame - by the Bangles" something like that really loud. Ever since i have been doing this i've been having really really good days. I know it sounds stupid and i'm not really one for old songs but man when you sing along it really gives you a good mood for the rest of your day! try it ... before you ridicule me smile.gif

Hope i helped some-what. Also with that night vision thing i also recommend u tell your derm he might be able to adjust your dosage or help in some way.

Share this post


Link to post
Share on other sites

BTW I wouldn't worry about these symptoms too much, tell your derm though.

I've done a lot (and I mean a lot) of research into accutane and in basically all cases night vision returns and depression stops after you stop taking it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×